question-icon

Suggest remedy for depression, tiredness and sleeplessness

default
Posted on Thu, 14 May 2015
Question: i feel tired depressed and not nyself lately my body shakes and gets numb when i try to sleep so does my head
doctor
Answered by Dr. Manisha Gopal (19 minutes later)
Brief Answer:
depression coming back- zoloft will help

Detailed Answer:
Hello,

I think your depression is coming back again and after the episode of infection it increased in intensity ( which is seen in clinical cases commonly).
You have been on zoloft in past and were off that for past 6 months ( but you didnt tell if you stopped on your own or under guidance of doctor?

Zoloft is a good and safe medicine.
Another option can be thyroid problem but you have tested the antibodies- negative and six months back tsh was ok-- so, thyroid leading to all this is bleak possibility.

I think it is depression coming back again.

You may however get Vit B 12 and Vit d level done and treat them if found low.

If within 2-4 weeks of taking zoloft there is no improvement- see a neurologist please.
( he may ask for MRI brian).

So, for now it will be wise to start zoloft ( discuss this with your pervious treating team as well if you want to) and help yourself.

eat good and try to remain in company of friends and don't be alone.share your feelings with someone- it helps ..

Good luck.
Wish you speedy recovery!

Please ask more queries if there is any doubt.

Dr. Manisha Gopal
MD Neuropsychiatry
Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
default
Follow up: Dr. Manisha Gopal (25 minutes later)
i dont wanna go back to meds for depression .
doctor
Answered by Dr. Manisha Gopal (4 hours later)
Brief Answer:
follow the lifestyle changes...good luck!

Detailed Answer:
Hello

I can understand your pain and irritation of taking medicine again....its not a good feeling..but so is illness which spoils your mood all time without reason...it makes your life almost hell which should not be with anyone...everyone of us have a right to live happily ..and medicine help.

Although I strongly recommend you to take medicine without wasting precious time, still as you are reluctant, I will guide you with other lifestsyle changes to get out of the present state ( but these are just supportive and may not be completely helpful).

1. Try to get up in morning and go for brisk walk or jog or run..

2.take a good breakfast which has more of green vegetables and salad...also include sprouts in diet for thrice a week.

3.avoid tea/ coffee/ cold drinks..

4. Meet a councellor or psychiatrist for supportive sessions - they will help improving your cognitions and coping mechanism.

5. Continue with treating B12 deficiency as it does help a lot.

6.fix sleep timings and if you cant sleep at night, may take help for sedatives for few days.

7. A good night sleep is very essential for mood stabilisation.

8. Join a social organisation or self help group. Being a part of something good and big and helping others is a good way to help yourself- and this will go in a long run to keep you healthy.

9. Try to pursue a hobby.

10. Include nuts in your diet;espically walnuts - they are good fror brain.

There are few of the methods to help you come out of sad mood and improve stres coping!!

Please do try to catch up with at least a few of them.

Wish you good luck.

Dr. Manisha Gopal
MD neuropsychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Gopal (4 minutes later)
thank you for your reply

i just wanted to ask if a 5htp supplement would help
doctor
Answered by Dr. Manisha Gopal (11 minutes later)
Brief Answer:
yes, it may help..

Detailed Answer:
Hello

Look, there are studies which say that the supplement helps... but dosent help much when taken alone or without proper drug.. ..its a supplement remember...

and if you are ready to take a drug/ medicine which is a supplement and spend money ...why not take a direct proper medicine which will surely make you well and also is cost effective and improve the overall quality of life.
Even 5htp will have to be taken daily or twice daiy for many months..

Zoloft too is a supplememnt in a way- it supplements the chemical which is deficinet..

You may try 5htp..there is no harm, but just try and understand what I want to convey..

Wish you good health and speedy recovery.
Dr. Manisha Gopal
MD Neuropsychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Gopal

Psychiatrist

Practicing since :2005

Answered : 947 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedy for depression, tiredness and sleeplessness

Brief Answer: depression coming back- zoloft will help Detailed Answer: Hello, I think your depression is coming back again and after the episode of infection it increased in intensity ( which is seen in clinical cases commonly). You have been on zoloft in past and were off that for past 6 months ( but you didnt tell if you stopped on your own or under guidance of doctor? Zoloft is a good and safe medicine. Another option can be thyroid problem but you have tested the antibodies- negative and six months back tsh was ok-- so, thyroid leading to all this is bleak possibility. I think it is depression coming back again. You may however get Vit B 12 and Vit d level done and treat them if found low. If within 2-4 weeks of taking zoloft there is no improvement- see a neurologist please. ( he may ask for MRI brian). So, for now it will be wise to start zoloft ( discuss this with your pervious treating team as well if you want to) and help yourself. eat good and try to remain in company of friends and don't be alone.share your feelings with someone- it helps .. Good luck. Wish you speedy recovery! Please ask more queries if there is any doubt. Dr. Manisha Gopal MD Neuropsychiatry